MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL TIBIAL 11.5MM X 40CM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL TIBIAL 11.5MM X 40CM; NAIL, FIXATION, BONE
Model Number 71655240
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that as a result of non-union of a fracture dr.Removed a tibial nail and did an orif using an evos plate.He was confident there was no failure of the implant.Revision surgery required to improve pt outcome.The device did not actually cause any harm to the patient.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to non-union of a fracture the surgeon removed a tibial nail and did an orif using an evos plate.The affected trigen meta-nail, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of instructions for use revealed the alleged failure is previously identified in the possible adverse effects.Probable causes could include but not limited to abnormal loading of limb, bone quality, lack of ingrowth, patient anatomy or abnormal motion over time.No medical documents were received for investigation.It has been communicated that the doctor does not fault the device as he ¿was confident there was no failure of the implant¿.No further medical assessment can be performed at this time.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
META-NAIL TIBIAL 11.5MM X 40CM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9263940
Report Number1020279-2019-03855
Device Sequence Number14393529
Product Code JDS
UDI-Device Identifier03596010585714
UDI-Public03596010585714
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2020
Device Model Number71655240
Device Catalogue Number71655240
Device Lot Number10CM11209
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer02/08/2020
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1